Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 18, 2017, 9:30 AM CDT for 4 counties in Texas. It took effect at Apr 18, 2017, 11:54 AM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2017, 9:30 AM CDT (14:30 UTC)
- In effect from
- Apr 18, 2017, 11:54 AM CDT
- Expired
- Apr 20, 2017, 9:57 AM CDT
- In force
- 46 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2). The gauge peaked at 22.66 ft at Apr 19, 2017, 12:00 AM CDT.
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
507 WGUS44 KSHV 181430 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 930 AM CDT Tue Apr 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-191430- /O.NEW.KSHV.FL.W.0032.170418T1654Z-170420T0025Z/ /TLCT2.1.ER.170418T1654Z.170419T0000Z.170419T0625Z.NO/ 930 AM CDT Tue Apr 18 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Sulphur River Below Talco, Texas. * until Wednesday evening...or until the warning is cancelled. * At 845 AM Tuesday the stage was 19.7 feet. * Minor flooding is forecast. * Flood stage is 20 feet. * Forecast...Rise above flood stage late this Tuesday morning and continue to rise to near 20.5 feet this Tuesday evening. The river will fall below flood stage by early Wednesday morning. * Impact...Minor lowland flooding. Move livestock to higher ground. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ VIII.
3 follow-up statements
486 WGUS84 KSHV 190034 FLSSHV Flood Statement National Weather Service Shreveport LA 734 PM CDT Tue Apr 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-200034- /O.EXT.KSHV.FL.W.0032.000000T0000Z-170420T1253Z/ /TLCT2.1.ER.170418T1421Z.170419T0600Z.170419T1853Z.NO/ 734 PM CDT Tue Apr 18 2017 ...The flood warning extended until Thursday morning...The flood warning continues for the Sulphur River Below Talco. * until Thursday morning...or until the warning is cancelled. * At 6:45 PM Tuesday The stage was 22.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river will continue rising to near 22.5 feet by after midnight tomorrow. The river will fall below flood stage tomorrow early afternoon. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ TXC037-067-343-200033- /O.EXT.KSHV.FL.W.0028.000000T0000Z-170424T1500Z/ /NAPT2.1.ER.000000T0000Z.170419T0600Z.170423T0300Z.NO/ 734 PM CDT Tue Apr 18 2017 ...The flood warning extended until Monday morning...The flood warning continues for the Sulphur River Near Naples. * until Monday morning...or until the warning is cancelled. * At 7 pm the river was estimated to be near 22.6 feet. * Forecast...the river is expected to fall below flood stage around 10 pm on April 22nd. * Flood stage is 22.0 feet. * Impact...at 24.0 feet...Minor lowland flooding. && LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466 $$ 25
381 WGUS84 KSHV 191520 FLSSHV Flood Statement National Weather Service Shreveport LA 1020 AM CDT Wed Apr 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-201520- /O.EXT.KSHV.FL.W.0032.000000T0000Z-170420T2125Z/ /TLCT2.1.ER.170418T1421Z.170419T0715Z.170420T0325Z.NO/ 1020 AM CDT Wed Apr 19 2017 ...The flood warning extended until Thursday afternoon...The flood warning continues for the Sulphur River Below Talco, Texas. * until Thursday afternoon...or until the warning is cancelled. * At 945 AM Wednesday The stage was 22.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 20 feet. * Forecast...The river will continue to fall to below flood stage by tonight. Also the Sulphur River crested at 22.7 feet during late Tuesday evening. * Impact...at 20.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have cattle and equipment in the river bottoms should move them to higher ground. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ VIII.
640 WGUS84 KSHV 201457 FLSSHV Flood Statement National Weather Service Shreveport LA 957 AM CDT Thu Apr 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-201527- /O.CAN.KSHV.FL.W.0032.000000T0000Z-170420T2125Z/ /TLCT2.1.ER.170418T1421Z.170419T0715Z.170420T0017Z.NO/ 957 AM CDT Thu Apr 20 2017 The flood warning is cancelled for the Sulphur River Below Talco, Texas. * At 945 AM Thursday The stage was 15.9 feet. * Fell below flood stage at 715 PM Wednesday. * Flood stage is 20 feet. * Forecast...The river will continue to fall to 9.3 feet by Friday morning. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:26 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 18, 6:26 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 626 AM CDT Tue Apr 18 2017 .AVIATION... Patchy MVFR cigs/vsbys will be possible through this morning across area terminals. Any reductions in flight categories will improve by mid day. Scattered convection will be possible once again, mainly during the afternoon hours. Otherwise, expect e to sely winds between 5 and 10 kts throughout the pd. /12/ && .PREV DISCUSSION... /issued 311 AM CDT Tue Apr 18 2017/ DISCUSSION... Weak upper level trough across Central and Southeast Texas into Northeast Texas and Central Arkansas will continue to be the play maker in our weather over the next 24 hours or so before upper level ridging begins to dominate our weather for late Wed into Thu. Regional Radar Mosaic showing a circulation center associated with the upper trough axis or a convection induced MCV located just WNW of Houston, Tx. This feature is progd to move very slowly ENE through the day but weaken as it does. PWATs will continue to be high today along and east of the upper trough axis which covers the southern half of NE TX, all of N LA and portions of SW AR. All this to say moderate to high variety chance pops are warranted along and east of the upper level trough today with the best coverage of shower and thunderstorm activity expected to be in the vicinity of the MCV or across the Deep East Texas Lakes area. Should see a rapid decline in convection this evening with the loss of daytime heating as the trough weakens into little more than a shear axis for the day Wednesday. The fact that this shear axis will be across the heart of the region on Wed, did reintroduce slight chance pops areawide for Wed but PWAT's fall slightly on Wed and more so on Thu as we should have completely lost the effects of the trough/shear axis by this time. Brief upper ridging will dominate the Southern Plains/Lower Miss Valley late Wed into Thu as an upper level trough enters the Inter Mountain West. Progs this morning suggest that this trough may be ejecting out into the Plains a little further north than previous models would suggest. Regardless, this feature will be into the Plains Friday Evening. As PVA increases across our region Friday Night, we should begin seeing at the very least scattered showers and thunderstorms developing by this timeframe across our northwest third with scattered to numerous showers and thunderstorms areawide during the day Saturday before the system exits the region Saturday Night. Medium range progs have come into slightly better agreement concerning timing of this troughs arrival and departure but given the slightly further northward solution of this system will prevent us from bumping pops up to Likely Category this far out in the forecast for Saturday. Will continue to mention the possibility of strong to severe thunderstorms on Saturday in the Hazardous Weather Outlook even though a further northward ejection of the trough and faster timing may tend to limit a widespread severe weather event but this will continue to be monitored closely with future forecasts. Much cooler and drier air still poised to make its appearance Sunday through Monday with lows in the 40s possible across some locations Saturday Night and again on Sunday Night which will likely be the cooler of the two nights. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 84 65 85 / 20 20 10 10 MLU 63 85 63 85 / 20 20 10 10 DEQ 58 82 62 83 / 10 20 10 20 TXK 61 82 64 82 / 10 20 10 10 ELD 61 83 63 84 / 20 20 10 10 TYR 64 84 65 84 / 10 20 10 10 GGG 62 84 64 83 / 10 20 10 10 LFK 64 85 65 87 / 20 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Apr 18, 4:05 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 405 AM CDT Tue Apr 18 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 405 AM CDT Tue Apr 18 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will once again be possible today across a majority of the Four State Region. The greatest coverage area will likely be across the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into portions of West Central Louisiana. As was the case on Monday, some of these storms today could produce locally heavy downpours along with small hail and strong wind gusts before the activity weakens this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The next weather disturbance still appears to be on tap for late Friday Night into Saturday across the Four State Region. Some strong to potentially severe thunderstorms will be possible during this period in association with an upper level trough and a cold front. Much cooler air is still expected for Sunday into Monday of next week. .SPOTTER INFORMATION STATEMENT... While an isolated strong to severe thunderstorm cannot be ruled out through this evening, widespread severe thunderstorms are not expected. Therefore, activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:07 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine | 3 hr |
| Apr 18, 6:03 PM CDT | Special Weather Statement | SHV | Cass | 27 min |
| Apr 18, 6:37 PM CDT | Special Weather Statement | SHV | Cass | 23 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.